Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 27, 2006, 9:49 PM MST for Pima County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 9:49 PM MST (04:49 UTC)
- Expired
- Jun 27, 2006, 10:30 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 109 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3476 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 280453
SVRTWC
AZC019-280530-
/O.NEW.KTWC.SV.W.0019.060628T0449Z-060628T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
949 PM MST TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CENTRAL AND SOUTHERN PORTIONS OF THE TOHONO OODHAM
NATION
* UNTIL 1030 PM MST
* AT 944 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED 7 MILES SOUTHWEST OF KITT PEAK...OR
ABOUT 10 MILES EAST OF SELLS...MOVING SOUTHWEST AT 15 MPH.
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING HAIL TO ONE INCH IN
DIAMETER...STRONG WINDS IN EXCESS OF 60 MPH AND VERY HEAVY DOWNPOURS.
RAINFALL RUNOFF WILL QUICKLY FILL INTO NORMALLY DRY WASHES AND
ROADWAY DIPS. MOTORISTS AND RESIDENTS OF THE CENTRAL AND SOUTHERN
PORTIONS OF THE TOHONO OODHAM NATION SHOULD EXERCISE CAUTION IN
THESE STORMS.
LAT...LON 3189 11147 3214 11163 3196 11222 3172 11226
3153 11168
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 280520
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1016 PM MST TUE JUN 27 2006
AZC019-280530-
/O.CON.KTWC.SV.W.0019.000000T0000Z-060628T0530Z/
PIMA AZ-
1016 PM MST TUE JUN 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MST
FOR SOUTH CENTRAL PIMA COUNTY...
AT 1016 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM LOCATED NEAR SOUTH KOMELIK...VAMORI AND
CHOULIC...OR ABOUT 14 MILES SOUTHEAST OF SELLS...MOVING SOUTHWEST AT 25 MPH.
IN ADDITION TO THE THREAT OF LARGE HAIL AND DAMAGING WINDS...VERY
HEAVY DOWNPOURS ARE LIKELY. RAINFALL RUNOFF WILL QUICKLY FILL INTO
NORMALLY DRY WASHES IN THIS AREA. RESIDENTS IN THE SOUTHERN PORTIONS
OF THE TOHONO OODHAM NATION SHOULD EXERCISE CAUTION WITH THESE STORMS.
LAT...LON 3177 11156 3192 11171 3189 11209 3172 11226
3153 11168
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 280529
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1029 PM MST TUE JUN 27 2006
AZC019-280539-
/O.EXP.KTWC.SV.W.0019.000000T0000Z-060628T0530Z/
PIMA AZ-
1029 PM MST TUE JUN 27 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY
EXPIRES AT 1030 PM MST...
ALTHOUGH SCATTERED STRONG THUNDERSTORMS CONTINUE OVER THE SOUTHERN
TOHONO OODHAM NATION...THEY HAVE WEAKENED BELOW SEVERE LEVELS.
HOWEVER...STORMS NEAR AND TO THE SOUTH OF SOUTH KOMELIK AND VAMORI
WERE STILL PRODUCING VERY HEAVY RAIN AND STRONG GUSTY WINDS.
LAT...LON 3177 11156 3192 11171 3189 11209 3172 11226
3153 11168
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:39 PM MST, 10 minutes earlier.
Area forecast discussion, Jun 27, 9:39 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 939 PM MST TUE JUN 27 2006 .SYNOPSIS...EAST TO SOUTHEAST FLOW WILL CONTINUE TO BRING MOISTURE INTO THE AREA AS HIGH PRESSURE NORTHWEST OF ARIZONA SHIFTS TO THE EAST. THE MOISTURE WILL COMBINE WITH DAYTIME HEATING TO PRODUCE MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...ALTHOUGH THUNDERSTORM ACTIVITY WAS SLOW TO GET STARTED THIS AFTERNOON...RADAR REFLECTIVITIES HAVE TRENDED STRONGER DURING THE PAST COUPLE OF HOURS...ESPECIALLY FROM TUCSON WEST. THIS IN PART DUE TO THE STRONG OUTFLOW THAT PUSHED OFF OF THE RIM...THROUGH PHOENIX AND INTO THE LOWER DESERTS. THIS OUTFLOW NOT ONLY CONTINUES TO INTERACT WITH A BOUNDARY EXTENDING AWAY FROM A STRONG STORM SYSTEM IN NORTHERN MEXICO...BUT SOME ELEVATED ENERGY ASSOCIATED WITH AN UPPER DISTURBANCE OVER SONORA MEXICO. IN FACT...THIS DISTURBANCE IS RESPONSIBLE FOR THE STRONG CLUSTER OF STORMS ACROSS NW MEXICO THIS EVENING. ALTHOUGH ENERGY FROM THIS SYSTEM WILL CONTINUE TO SHEAR OUT TOWARDS THE EAST TONIGHT ACROSS NORTHERN SONORA...THE NORTHERN EXTENT OF THIS SYSTEM WILL NUDGE NORTHWARD INTO THE SRN ZONES OVERNIGHT. THEREFORE...EXPECT SCATTERED THUNDERSTORMS TO CONTINUE WEST OF TUCSON THROUGH MIDNIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA AFTER MIDNIGHT. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN NORTH OF ARIZONA THIS WEEK...CONTINUING THE EAST AND SOUTHEAST FLOW ALOFT. SUFFICIENT MOISTURE ACROSS THE FORECAST AREA...COMBINED WITH DAYTIME HEATING WILL RESULT IN MAINLY AFTERNOON AND EVENING THUNDERSTORMS. EXPECT STRONG...ERRATIC AND GUSTY WINDS WITH ANY THUNDERSTORM DEVELOPMENT. WITH THE INCREASING MOISTURE...RELATIVE HUMIDITIES WILL CONTINUE TO MODERATE...WITH NIGHTTIME RECOVERIES GENERALLY IN THE GOOD RANGE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.